Couldn't find what you looking for?

TRY OUR SEARCH!

hi all.
hope you can help me.

i'm a pretty healthy 17 year old female, i'm not sexually active and i don't suffer from any chronic conditions (diabetes, etc.). all the doctors say i'm really healthy. i DO however, suffer from anxiety and heart palpitations BECAUSE of my anxiety. but i have been feeling REALLY REALLY sick ever since i started taking this medication called Bactrim DS for a UTI.

here's my story:

about 2 days ago, i went to go see my doctor cause i had symptoms of a UTI (urinary tract infection), and at the time i was still sick from this nasty virus going around in my school, but i was feeling better.

she prescribed bactrim DS (double strength) for me, but without telling me the acual results of the urinalysis, so i just took it. i figured, she's the doctor, she knows what's best.

but the first night i took the medicine, i felt sick to my stomach within the next hour or two. i also have this extremely horrible, disgusting sick feeling, which i can't even describe. it's absolutely dreadful. i just feel so gross and nauseous all the time.

i suspected it was my medicine, so i called the doc and told her, and she said to stop taking the medication. plus i found out then that i really didn't have a UTI in the first place. however, i did find out that they found something in the PAP smear i had about a month ago. nothing cancerous, just some inflammation. i have to get another one in the summer.

my doc said i should feel better in a day or two, if not i should come back and see her. and i have just stopped taking Bactrim today, but i have 2 days worth of that stuff in my system. but i'm scared cause i never felt like this before, and it worries me. it's awful. and i can't even describe how i feel. i have this really weird "out of it" feeling. very nasty and gross. i'm scared it's something serious. but i have no diahrrea, fever, vomiting, or symptoms like that.

i tried to tell my parents and the school nurse about how i feel, and they just said not to worry and that i should feel better in a day or so. but i'm still really scared. i'm scared i'm gonna end up in the hospital or something like that.

has this ever happened to anyone else? feeling sick from Bactrim? i'm also worried that it might not be the medicine that's making me sick, but something else. i hope not. should i just give it some time to get better?

i've been off Bactrim/Septra for 3 days, and i still feel lousy.

please help me if you can! can anyone help? any thoughs/advice is extremely helpful! <3

Loading...

I stopped taking after I had taken 8 out of  the 20 pills I was suppose too. Gave me horrible throbbing and burning in vagina.As soon as I stopped the meds I felt fine. Good Luck.
Reply

Loading...

Hi my name is angel and I to took bactrim for a couple of days and felt really horrible.. I felt really exhausted very dizzy and my eye sight has been foggy.. I felt like a totally different person and it scared me but after stopping it I felt better and back to myself within 2to3 days. Hope u feel bett
Reply

Loading...

I also experienced really nasty symptoms from Bactrim DS, and they lasted for about 2 weeks after I stopped taking the medicine. I felt out of body, dissociated/depersonalized, bad memory, you name it. I felt like I was trapped in my mind. The GOOD NEWS - I'm feeling better today after 2 weeks and I think this is the end. RELIEF!

What I think helped:

1. I started taking probiotics - a supplement from Trader Joe's once daily, I ate lots of plain greek yogurt, and I drank one bottle of GT's kombucha every morning - to counteract the effect of antibiotics on my gut flora. I found research that shows that rats that had their gut bacteria wiped out performed poorly on cognitive tasks and memory function. I'm not a doctor but I really think that the probiotics helped.

2. Eat well, exercise, meditate. Eat fresh veggies, fruits, etc. Go for a walk/to the gym/for a run. I've been using the Headspace app each night.

3. Give it time + hang in there. I talked to my doctor about my symptoms and he says that antibiotics can have lots of nasty side effects, including causing poor sleep. Even if you are sleeping, you may not be in the deep REM sleep that you need, leaving you tired and on edge, driving up anxiety, and producing a nasty cycle. That said, give you body time to balance itself out. And I know how SCARY the feeling is, but try to hang on. You see via this forum that you're not the only who has experienced these horrible symptoms - you're not alone. I felt crazy when I was in the midst of it and it's hard to explain to family, friends, doctors, anyone who hasn't experienced what it's like to dissociate and feel trapped alone inside your mind. But you're not alone and I am here to tell you that I got better - don't worry, you aren't stuck forever.

4. RARE case - if you experienced these symptoms after spending time outdoors/camping, it could be Lyme Disease. Look for the tell tale "bulls eye" rash or any other strange symptoms after spending time outdoors. Again, this is rare but my doc tested me for Lyme Disease given that, before starting Bactrim, I had also been camping and came down with a cold on that trip. Also be aware that Lyme Disease is hard to test for because the tests aren't great and the antibodies might not show in your blood immediately.

I hope that you all find the right relief!
Reply

Loading...